Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 84, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 9, 2019, 5:33 AM CDT for Adair County, Sequoyah County, Oklahoma; 4 counties in Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2019, 5:33 AM CDT (10:33 UTC)
- Expired
- Aug 9, 2019, 12:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, Washington County, AR, Adair County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 30 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
077
WGUS54 KTSA 091033
FFWTSA
ARC033-047-131-143-OKC001-135-091330-
/O.NEW.KTSA.FF.W.0084.190809T1033Z-190809T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
533 AM CDT Fri Aug 9 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southern Franklin County in west central Arkansas...
Western Crawford County in northwestern Arkansas...
Northeastern Sebastian County in west central Arkansas...
Southwestern Washington County in northwestern Arkansas...
Northeastern Sequoyah County in east central Oklahoma...
Southeastern Adair County in northeastern Oklahoma...
* Until 830 AM CDT.
* At 532 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 2 to 3 inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that may experience flooding include...
Van Buren... Charleston...
Cedarville... Natural Dam...
Alma... Lavaca...
Branch... Bloomer...
Figure Five... Lee Creek...
Short... Fort Chaffee...
Kibler... Concord...
Caulksville... Shibley...
Etna... Peter Pender...
Uniontown... Odell...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
This includes the following highways,
Interstate 40 in Arkansas between mile markers 3 and 11.
Interstate 540 between mile markers 1 and 3.
LAT...LON 3538 9371 3537 9374 3537 9381 3531 9381
3532 9392 3523 9392 3523 9402 3515 9403
3542 9433 3557 9453 3564 9457 3589 9462
3585 9451 3582 9439 3576 9435 3551 9427
3537 9409
$$1 follow-up statement
949
WGUS54 KTSA 091308
FFWTSA
ARC033-047-131-143-OKC001-135-091700-
/O.EXT.KTSA.FF.W.0084.000000T0000Z-190809T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
808 AM CDT Fri Aug 9 2019
The National Weather Service in Tulsa has extended the
* Flash Flood Warning for...
Southern Franklin County in west central Arkansas...
Western Crawford County in northwestern Arkansas...
Northeastern Sebastian County in west central Arkansas...
Southwestern Washington County in northwestern Arkansas...
Northeastern Sequoyah County in east central Oklahoma...
Southeastern Adair County in northeastern Oklahoma...
* Until noon CDT.
* At 806 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar estimates that between 3
and 5 inches of rain has fallen across portions of southeast
Adair, extreme southwest Washington and northwest Crawford
counties. Flash flooding is likely in this area.
* Some locations that may experience flooding include...
Van Buren... Charleston...
Cedarville... Natural Dam...
Alma... Lavaca...
Branch... Bloomer...
Figure Five... Lee Creek...
Short... Fort Chaffee...
Kibler... Concord...
Caulksville... Shibley...
Etna... Peter Pender...
Uniontown... Odell...
Additional rainfall is detected by radar upstream of this location,
so the threat for flash flooding will continue thru the morning.
This includes the following highways,
Interstate 40 in Arkansas between mile markers 3 and 11.
Interstate 540 between mile markers 1 and 3.
LAT...LON 3538 9371 3537 9374 3537 9381 3531 9381
3532 9392 3523 9392 3523 9402 3515 9403
3542 9433 3557 9453 3564 9457 3589 9462
3585 9451 3582 9439 3576 9435 3551 9427
3537 9409
$$
LacyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:18 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 9, 3:18 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
318 AM CDT Fri Aug 9 2019
.DISCUSSION...
Bands of elevated showers/thunderstorms will likely continue
to increase in coverage this morning across portions of
northeastern Oklahoma and northwest Arkansas in convergent
zone of low level jet. Very heavy rainfall will be likely in
the stronger storms with PWAT in excess of 2 inches. The
flash flood watch will be expanded to include a few more
counties to the south and to include west-central Arkansas where
training storms have developed. South of the main precipitation,
across far southeast Oklahoma, heat indices will likely climb into
the 105 to 109 degree range this afternoon and will therefore go
ahead and issue a heat advisory for aforementioned area.
Still the potential for scattered thunderstorms to redevelop
tonight across portions of northeast Oklahoma/northwest Arkansas
on periphery of upper ridge but overall precipitation coverage is
expected to be less compared to this morning.
Upper high will begin to build into the region from the south
Saturday through Monday with very hot/humid conditions expected.
A heat advisory will likely be required each day across a large
portion of the area as heat indices approach or exceed 110
degrees in some locations.
Upper ridge will shift south again by Tuesday with a weak frontal
boundary sagging into the area as upper wave moves into the upper
mid west. This should knock temperatures back to near or slightly
below normal for the Tuesday/Wednesday time frame with
precipitation chances returning.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 90 75 96 77 / 70 40 30 10
FSM 90 76 96 77 / 70 40 30 10
MLC 92 77 97 78 / 40 20 20 10
BVO 86 73 93 74 / 60 40 30 10
FYV 85 72 90 74 / 70 50 40 10
BYV 87 72 91 74 / 60 50 50 10
MKO 89 75 94 76 / 70 40 30 10
MIO 85 72 91 74 / 50 40 40 10
F10 92 75 98 77 / 60 20 20 10
HHW 95 77 97 77 / 30 10 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until noon CDT today for OKZ054>072.
Heat Advisory from noon today to 7 PM CDT this evening for
OKZ049-053.
AR...Flash Flood Watch until noon CDT today for ARZ001-002-010-011-
019-020-029.
&&
LONG TERM....12Hazardous weather outlook, Aug 9, 4:20 AM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
420 AM CDT Fri Aug 9 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
420 AM CDT Fri Aug 9 2019
...HEAVY RAIN AND FLASH FLOOD THREAT CONTINUES TODAY...
...ANOTHER DAY OF DANGEROUS HEAT IN SOUTHEAST OKLAHOMA...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Significant.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
HEAVY RAIN AND FLASH FLOOD.
RISK...Elevated.
AREA...Northeast and East Central Oklahoma and Western Arkansas.
ONSET...Ongoing.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Far Southeast Oklahoma.
ONSET...Noon.
DISCUSSION...
Widespread thunderstorms containing heavy rain and resulting in
flash flooding are ongoing this morning across portions of west
central Arkansas. More isolated thunderstorms continue across
parts of eastern Oklahoma early this morning, with additional
development likely through the morning hours, leading to an
increase in the locally heavy rain and flash flooding threats.
Storm total rainfall amounts from 1 to 2 inches are expected, with
local amounts from 4 to 5 inches possible. The overall coverage
is expected to wane by midday. A Flash Flood Watch is in effect
for areas along and north of Interstate 40 through noon today.
Another thunderstorm complex may affect parts of northeast
Oklahoma and western Arkansas late tonight and into early Saturday
morning. Rainfall from this complex could lead to isolated
flooding, considering the high amount of rain already seen this
morning in the same area.
In addition to the thunderstorm threats, dangerous heat index
values will again be seen across parts of far southeast Oklahoma.
Maximum heat indices should range from 105 to 110 in Pushmataha
and Choctaw counties this afternoon, where a Heat Advisory is now
in effect from noon to 7 PM.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Dangerous Heat Potential.
SUNDAY...Dangerous Heat Potential.
MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY...Thunderstorm Potential...Dangerous Heat Potential...
Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential...Dangerous Heat Potential.
THURSDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Thunderstorms may be ongoing Saturday morning across portions of
northeast Oklahoma and western Arkansas, which should diminish
into the afternoon.
Dangerous heat index values will expand across eastern Oklahoma
and western Arkansas for the weekend as the upper level ridge
strengthens across the region. The ridge will flatten toward the
early to middle part of next week, allowing a front to approach
the area. The thunderstorm and heavy rain threats should again
increase in response to the front, with the dangerous heat
potential shifting southward.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Aug 9, 2:57 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
257 AM CDT FRI AUG 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM FLASH FLOOD 4 NNW OZARK 35.54N 93.85W
08/09/2019 FRANKLIN AR EMERGENCY MNGR
NUMEROUS ROADS FLOODED NORTH OF OZARK, INCLUDING HIGHWAY
23 AND NEARBY COUNTY ROADS. DEBRIS FROM FLOODING ACROSS
ROADWAYS. LOCATION APPROXIMATE BASED ON INFORMATION FROM
EMERGENCY MANAGER AND FLASH DATA.
&&
KAHSpecial weather statement, Aug 9, 3:49 AM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
349 AM CDT Fri Aug 9 2019
ARZ019-020-029-090930-
Sebastian AR-Franklin AR-Crawford AR-
349 AM CDT Fri Aug 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...SOUTHEASTERN
CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL 430 AM CDT...
At 348 AM CDT, strong thunderstorms were located along a line
extending from 2 miles northwest of Alma to 4 miles north of Branch.
Movement was south at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Van Buren... Ozark...
Charleston... Alma...
Lavaca... Mulberry...
Dyer... Altus...
Branch... Denning...
Rudy... Wiederkehr Village...
Kibler... Concord...
Caulksville... Shibley...
Vesta... Cecil...
Ursula... Etna...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 7 and 28.
Interstate 540 near mile marker 2.
Interstate 49 between mile markers 22 and 29.
LAT...LON 3538 9371 3537 9375 3542 9381 3531 9381
3532 9392 3523 9392 3523 9394 3537 9432
3565 9432 3545 9371
TIME...MOT...LOC 0848Z 344DEG 12KT 3550 9425 3537 9393The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:23 PM CDT | Special Weather Statement | TSA | Haskell | 52 min |
| Aug 8, 8:09 PM CDT | Special Weather Statement | TSA | Sequoyah | 51 min |
| Aug 8, 8:20 PM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| Aug 8, 9:46 PM CDT | Special Weather Statement | TSA | Okfuskee | 44 min |
| Aug 8, 10:24 PM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee | 3 hr |
| Aug 9, 3:33 AM CDT | Heat Advisory | TSA | Choctaw, Pushmataha | 15 hr |
| Aug 9, 7:15 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Haskell, LeFlore, Sequoyah | 3 hr |
| Aug 9, 8:16 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Rogers, Tulsa, Wagoner | 3 hr |
| Aug 9, 8:24 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 3 hr |
| Aug 9, 8:56 AM CDT | Flash Flood Warning | TSA | Cherokee | 3 hr |
| Aug 9, 10:55 AM CDT | Areal Flood Advisory | TSA | Mayes, Rogers | 3 hr |
| Aug 9, 11:27 AM CDT | Flash Flood Warning | TSA | Mayes, Rogers | 95 min |
| Aug 9, 11:40 AM CDT | Areal Flood Warning | TSA | Adair | 6 hr |
| Aug 9, 12:24 PM CDT | Areal Flood Warning | TSA | Cherokee | 3 hr |
| Aug 9, 3:09 PM CDT | Heat Advisory | TSA | Cherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more | 29 hr |
| Aug 9, 3:09 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 53 hr |
| Aug 8, 9:05 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| Aug 8, 11:52 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 3 hr |
| Aug 9, 2:04 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin | 6 hr |
| Aug 9, 3:42 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 8 hr |
| Aug 9, 3:49 AM CDT | Special Weather Statement | TSA | Crawford | 41 min |
| Aug 9, 5:29 AM CDT | River Flood Advisory | TSA | Crawford, Franklin | 5 hr |
| Aug 9, 7:58 AM CDT | Areal Flood Warning | TSA | Crawford, Franklin | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2019Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.